MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S3,17.5; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S3,17.5; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Model Number 96-2344
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Inflammation (1932); No Code Available (3191)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised due to the insert was undersized.A size 4 insert should have been used to match the femoral component, not a size 3 to match the tibial tray.Culture showed positive for consistent inflammation.No loosening reported.Doi: (b)(6) 2017; dor: (b)(6) 2020; left knee.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary :no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The initial reporting stated "the patient was revised due to the insert was undersized.A size 4 insert should have been used to match the femoral component, not a size 3 to match the tibial tray." per the sigma revision surgical technique, a rp insert must match the femur size for size.Therefore, off label use is confirmed for this investigation, no immediate action was required as no alleged deficiency with the device was identified.No device associated with this report was received for examination.The device associated with this report underwent off label usage.A worldwide complaint database search was performed.A worldwide complaint database search found no additional previously related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.The device associated with this event was used in the treatment of the patient as prescribed by the presiding surgeon.No product contribution to the reported event was identified.No information received with this individual complaint indicates that a broader investigation or corrective action was necessary.

Brand Name
TC3 RP TIBIAL INSERT S3,17.5
Common Device Name
SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9881055
Report Number1818910-2020-09271
Device Sequence Number13584526
Product Code NJL
UDI-Device Identifier10603295242253
UDI-Public10603295242253
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-2344
Device Catalogue Number962344
Device Lot Number460854
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 4; PFC SIGMA TC3 FEM COMP LFT SZ3; TC3 RP TIBIAL INSERT S3,17.5
Outcome Attributed to Adverse Event Required Intervention;